MAUDE Adverse Event Report: ARTHREX, INC. QCKFIX SCRW,TI,CANN ST,CANC.,4.0X 46MM; SCREW, FIXATION, BONE

ARTHREX, INC. QCKFIX SCRW,TI,CANN ST,CANC.,4.0X 46MM; SCREW, FIXATION, BONE
Model Number QCKFIX SCRW,TI,CANN ST,CANC.,4.0X 46MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a subtalar and midfoot fusion procedure, while implanting the ar-8740-46pts low profile screw (lot: 1051702), the upper third shaft of the screw broke off completely.The rep reported the broken head of the screw broke outside of the body and was fully retrieved.The remaining shaft of the screw was left implanted.The rep stated another screw was not brought in, and the case proceeded as planned.The surgeon used two staples laterally to complete the procedure without further issue.The rep stated the broken portion of the screw will be returning for evaluation.Two screws were successfully implanted prior to the breaking of the third ar-8740-46pts.
 
Additional Manufacturer Narrative
Complaint was confirmed.Visual observations on the returned ar-8740-46pts, revealed a fracture at the distal threaded section of the screw.This is consistent with torsional damage.A critical dimensional measurement was performed at the head and o.D of the screw on the returned device.The device met all specifications as received.The most likely cause for this event includes bending or leveraging the screw, when inserting into the plate and hard bone.

Brand Name
QCKFIX SCRW,TI,CANN ST,CANC.,4.0X 46MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8588384
Report Number1220246-2019-01082
Device Sequence Number11307662
Product Code HWC
UDI-Device Identifier00888867046474
UDI-Public00888867046474
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQCKFIX SCRW,TI,CANN ST,CANC.,4.0X 46MM
Device Catalogue NumberAR-8740-46PTS
Device Lot Number1051702
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;